Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 236, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 13, 2011, 8:14 PM EDT for McKean County, Potter County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2011, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 13, 2011, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS51 KCTP 140014
SVRCTP
PAC083-105-140100-
/O.NEW.KCTP.SV.W.0236.110914T0014Z-110914T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 PM EDT TUE SEP 13 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHWESTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR REW...MOVING EAST AT 40
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CORYVILLE...
SHINGLEHOUSE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 46...STATE
ROAD 446.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4179 7810 4186 7861 4198 7861 4201 7842
4200 7810
TIME...MOT...LOC 0014Z 268DEG 34KT 4193 7845
$$
FORECASTER: GARTNER/CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:23 PM EDT, 51 minutes earlier.
Area forecast discussion, Sep 13, 7:23 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 723 PM EDT TUE SEP 13 2011 .SYNOPSIS... A COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO MAINLY NORTHERN PENNSYLVANIA THIS EVENING. ANOTHER FRONT WILL PASS THROUGH THURSDAY MORNING...BRINGING SHOWERS TO THE REGION. THEN A SPRAWLING HIGH PRESSURE AREA WILL BUILD IN LATE THIS WEEK AND REMAIN THROUGH THE WEEKEND...BRINGING A TRANSITION TO COOLER...DRIER AND MORE AUTUMN-LIKE AIR. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... QUIET ACROSS CWA AT 19Z. CONTINUE TO WATCH APPROACHING COLD FRONT MOVE THROUGH GLAKES...PUSHING INTO NORTHERN PA THIS EVENING AS FRONT BEGINS TO GET STRETCHED OUT AS MAIN DYNAMICS PULL NORTHEASTWARD. NO CONVECTION ALONG FRONT YET...BUT CAPES TO APPCH 1K JOULES IN SPOTS ACROSS THE NRN TIER. LIFTING MECHANISM IS MORE OF A QUESTION. EXPECT JUST ABOUT ALL OF THE CONVECTION TO HOLD OFF UNTIL THE FRONT PUSHES IN. THIS PUTS IT WELL AFTER PEAK HEATING. WITH A SW FLOW AT THE SFC/LLVLS SPELLING ONLY MEAGER MSTR CONVERGENCE...THOSE HIGHER CAPES WILL MOST LIKELY NOT BE REALIZED. WILL KEEP MENTIONS OF THUNDER OVER THE N...BUT CONTINUE TO DOWNPLAY IT ELSEWHERE. SPC SLIGHT RISK TOUCHES THE NRN TIER. WILL MENTION IN THE HWO...BUT BEST SHEAR IS TO THE NORTH OF THE NY BORDER. TS/SHRA SHOULD BE GONE BY MIDNIGHT. CLEARING SHOULD LEAVE FOG IN THE WAKE OF THE FRONT WHERE RAIN DID FALL. BUT THE LIGHT W WIND MAY LEAD TO MORE STRATUS THAN FOG. BRIEF SFC RIDGE MOVES IN BUT THE FRONT MAY GET JUST TO THE S OF THE CWA BY MORNING. MINS AGAIN IN THE 50S FOR THE MOST PART...AS THE REAL DRY/COOL AIR WILL NOT ARRIVE FOR ANOTHER DAY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... MORNING FOG/STRATUS THAT DEVELOPS TUE NIGHT WILL MIX OUT. FRONTAL BOUNDARY STALLS ACROSS SOUTHERN TIER...KEEPING MENTION OF CHANCE TSTMS ALONG SOUTHERN BORDER. NEW FRONT ARRIVES WED NIGHT...BRINGING INCREASING CHANCES FOR SHOWERS. HIGHS ONLY REACH AROUND 70F IN THE NORTH...BUT ANOTHER MILD DAY ACROSS THE SOUTH WITH TEMPS PEAKING IN THE 80S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... SHARP UPPER TROF IS FORECAST TO SWING THROUGH THE NORTHEAST EARLY IN THE PERIOD FOLLOWED BY A BROAD UPPER RIDGE THAT WILL SUPPORT A SPRAWLING SFC HIGH PRESSURE SYSTEM AT THE SFC. THIS SFC HIGH WILL BRING A LENGTHY PERIOD OF SIGNIFICANTLY DRIER AND NOTICEABLY COOLER WEATHER...FROM THE WEEKEND WELL INTO NEXT WEEK. THE UPPER FLOW IS FORECAST TO FLATTEN OUT LATER IN THE PD...SLOWLY PUSHING A COLD FRONT AND AN INCREASED CHANCE OF PRECIPITATION BY THE MIDDLE OF NEXT WEEK. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... VFR ACROSS CENTRAL PA THIS AFTERNOON WITH SCT CLOUDS AROUND 5KFT. COLD FRONT APPROACHING FROM THE NW WILL BRING SCT TSTMS TO MAINLY KBFD THIS EVENING. AS FRONT LIFTS TO THE NE...MAY SEE AN MVFR STRATOCU DECK DEVELOP LATE TONIGHT IN THE HIGHER TERRAIN AS LOW LEVEL MOISTURE REMAINS ON THE HIGH SIDE. WE/LL ALSO SEE PATCHY DENSE FOG DEVELOP...THOUGH COVERAGE SHOULD CONTINUE TO DECREASE FROM PREVIOUS NIGHTS. MAINLY VFR ON WED...WITH CHANCE OF A TSTM ALONG SOUTHERN BORDER FROM KJST-KMDT-KLNS AS FRONTAL BOUNDARY STALLS. OUTLOOK... WED...SCT AM FOG. OTHERWISE PRIMARILY VFR. PM TSRA POSS SOUTH. THU...AM LOW CLOUDS POSSIBLE W MTNS. VFR/MVFR IN SHOWERS. FRI-SUN...AM VALLEY FOG POSSIBLE. OTHERWISE VFR. && .EQUIPMENT... KCCX RADAR PARTIALLY OPERATIONAL...BUT STILL IN NEED OF A PERMANENT FIX. RADAR WILL REMAIN IN VCP31 THROUGH AT LEAST WED MORNING...WHEN ADDITIONAL PARTS WILL ARRIVE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...DANGELO/GARTNER AVIATION...RXR EQUIPMENT...
Hazardous weather outlook, Sep 13, 4:21 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 AM EDT TUE SEP 13 2011 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-140830- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 421 AM EDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-140830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 421 AM EDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 13, 6:34 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT TUE SEP 13 2011
PAZ004-132315-
WARREN PA-
634 PM EDT TUE SEP 13 2011
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 626 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPARTANSBURG...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT SPRING CREEK...GARLAND...LOTTSVILLE...
YOUNGSVILLE...RUSSELL AND SCANDIA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4201 7892 4183 7892 4183 7894 4181 7895
4168 7962 4199 7961 4200 7960
FORECASTER: GARTNER/CERUSpecial weather statement, Sep 13, 7:37 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 737 PM EDT TUE SEP 13 2011 PAZ005-140000- MCKEAN PA- 737 PM EDT TUE SEP 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCKEAN COUNTY... AT 730 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF BRADFORD... MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT BRADFORD...REW AND ELDRED. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 46...STATE ROAD 446. LAT...LON 4183 7829 4190 7891 4200 7892 4201 7829 FORECASTER: GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:21 PM EDT | Special Weather Statement | CTP | Warren | 24 min |
| Sep 13, 8:35 PM EDT | Special Weather Statement | CTP | Elk | 55 min |
| Sep 13, 9:47 PM EDT | Special Weather Statement | CTP | Clearfield | 43 min |
| Sep 13, 11:00 PM EDT | Special Weather Statement | CTP | Clearfield | 45 min |
| Sep 13, 11:52 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 113 min |
| Sep 14, 12:13 AM EDT | Special Weather Statement | CTP | Clearfield | 32 min |
| Sep 14, 4:50 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 40 min |
| Sep 14, 5:41 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin | 49 min |
| Sep 14, 5:55 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton | 3 hr |
| Sep 14, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 67 min |
| Sep 14, 7:33 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 42 min |
| Sep 14, 7:45 PM EDT | Special Weather Statement | CTP | Lancaster, York | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.